MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC INFINITY CENTRAL STATION; PHYSIOLOGICAL MONITORING SYSTEM

DRAEGER MEDICAL SYSTEMS, INC INFINITY CENTRAL STATION; PHYSIOLOGICAL MONITORING SYSTEM
Model Number MS25510
Medical Device Problem Codes No Audible Prompt/Feedback (2282); Wireless Communication Problem (3283)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762); Asystole (4442); Respiratory Arrest (4461)
Date of Event 12/03/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of this investigation.
 
Event or Problem Description
It was reported that: patient was connected to m540 and network to central station (hardwired) and on continuous ecg monitoring.Last alarm captured on central station was spo2 <88 at 01:08h (after arrested) and aivr at 23:30h (before arrested).Patient hr dropped to <45 at 00:20h, went to bradycardia at 00:41h and asystole at 00:42h.All alarmed at bedside monitor, asystole events captured in trends data and trends graph.Events not captured under events and no full disclosure record after 00:03h.Summary: m540 device alarmed as normal behavior.Site feedback is ics did not alarm for bradycardia and asystole.Patient coded and given resuscitation, transferred to cvicu.Unfortunately patient died.In this case, the infinity acute care system (iacs) which includes the m540 patient monitor was being used with an infinity central station (ics).Ics s# (b)(4), ics model ms32504, ics software version vg2.1.1.
 
Event or Problem Description
It was reported that: patient was connected to m540 and network to central station (hardwired) and on continuous ecg monitoring.Last alarm captured on central station was spo2 <88 at 01:08h (after arrested) and aivr at 23:30h (before arrested).Patient hr dropped to <45 at 00:20h, went to bradycardia at 00:41h and asystole at 00:42h.All alarmed at bedside monitor, asystole events captured in trends data and trends graph.Events not captured under events and no full disclosure record after 00:03h.Summary: m540 device alarmed as normal behavior.Site feedback is ics did not alarm for bradycardia and asystole.Patient coded and given resuscitation, transferred to cvicu.Unfortunately patient died.****************************** in this case, the infinity acute care system (iacs) which includes the m540 patient monitor was being used with an infinity central station (ics).Ics s# (b)(6) ics model ms32504.Ics software version vg2.1.1.
 
Additional Manufacturer Narrative
The provided information, photos and log files were reviewed by draeger service engineering and product management.Investigation determined that the m540 and the associated infinity central station (ics) functioned as intended.A network disconnection between the m540 and ics occurred around the time of the event.While the m540 disconnected from the ics the m540 continued to monitor the patient/provide alarms for limits set and automatically increased its volume to 100% as intended.When the m540 disconnects from the ics, the ics displays that the bed is disconnected to alert the user, however the site could not verify this for the event as the site indicated that all nurses were at patient bedsides during the event and nobody was allocated to sit at the ics.When the m540 came back online it was confirmed that the ics displayed the asy alarm.As indicated by the site, the ics was not being actively monitored as needed and the nurses were occupied at other patient's bedsides.There is no indication a draeger device malfunction occurred.The ifu provides the following warnings in relation to monitoring the ics and disconnected conditions: warning the user must remain within the hearing range of the acoustic alarm signal.This operator position makes it possible to quickly detect an alarm and to respond accordingly.The distance to the medical device must be appropriate for the volume of the alarm signal.Warning loss of communication between the ics and a monitor is possible.If the ics loses communication with the infinity network, an audio alarm signal sounds at the ics and displays a message indicating that the bedsides are offline.The bedside monitor displays a message indicating an offline condition.Draeger recommends using the bedside monitor for primary diagnosis and the ics for patient viewing.H3 other text : the involved ics is working and remains in use according to the hospital biomed.

Brand Name
INFINITY CENTRAL STATION
Common Device Name
PHYSIOLOGICAL MONITORING SYSTEM
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
6 tech drive
andover MA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
6 tech drive
andover MA
MDR Report Key13119092
Report Number1220063-2021-00034
Device Sequence Number4780881
Product Code MHX
UDI-Device Identifier04049098054409
UDI-Public04049098054409
Combination Product (Y/N)N
PMA/510(K) Number
K061379
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS25510
Device Catalogue NumberMS32504
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer12/07/2021
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Outcome Attributed to Adverse Event Death;
Patient SexUnknown